Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

My Sister’s on a Tirade About My Meds Again?

Posted Feb 25 2009 12:00am

When I read her email, my mood just dropped like a sack of rocks.  She and I have done this before.  This bastardized, ballroom, farce of a dance, where stepping on toes can lead to some very severe blows.

I can’t deal with this right now.  If it escalates? I’m not strong enough.  I don’t think I can ever deal with it again.  It’s happened too many times.

I can spin circles around her on the dance floor with my footwork but she won’t listen and runs off to the “instructor” for more of her less than adept knowledge of the steps.  Ones that I already know by rote–and can perform better with any partner of my choosing.

My sister isn’t “anti-med.”  She just feels “it doesn’t take an idiot” (as she said this time) to “know” that with everything I am on, it’s bound to cause more problems regarding my seizures, the increase I have had with them since losing my job, the new ones, the more intense ones…blah, blah, blah…

Indeed, this is all related to my referral to the special Epliepsy Clinic at the hospital for closer and more serious monitoring.

I did not “engage” per se in the email.  I acquiesced slightly when she told me all that she knew as a friend or hers that is a nurse gave her loads of reading material on the subject of stims.  Those would be my AD(H)D meds and how they were so “dangerous” for me. *sigh*  That was one main point.

The rest was about my cocktail and how she felt I should be completely reassessed or some such and reviewed and how all  of them could be so toxic to me and…

I “gently” tried re-explain how and why I needed the specific meds I’m on very briefly.  I did say that fine my stims could be an issue but never were before.  I did not go anywhere near the idea of a complete weaning off of everything I am on in some inpatient setting if that is what she had on her mind! She did not suggest it but are you kidding me?!?! Do you know how long that would take??? Well, if you were a responsible physician and did things in a prudent and proper manner.

You wouldn’t think you would want to just do a “slash and burn” on my brain, would you? Even under “medical supervision?” And further, let’s pause for a moment and think just what it might do to my brain?

It’s not like I’m just some pill-popper that takes these meds for fun.  I do need them.  Believe me, I’d rather not “go to the trouble” of having all the comorbidities of: Bipolar, ADD, Seizures, Migraines and GERD.  Even the new PTS from the concussion? But you see, I don’t really have any choice in the matter.  Therefore, I require medication.  Are we all clear about that? Any questions? Good.

I ended things on a very personal and sensitive note.  She knows that I have been hospitalized (SIX TIMES for goodness sake!) Yes, I am a “Professional Patient” and can circumnavigate the mental health system so well, I’ve actually talked my way out of several admissions! That were obviously not warranted…

I told her how precious my meds were to me.  How long and what a difficult, painful and frightening struggle it has been for me to achieve the stability I have due to them.  They make me as “sane” as I can possibly be.  I also said, due to that fact, I could quite confidently state that without my meds I would not be here today.  I didn’t say I would be dead but I think the point was made clearly enough.

If a fuss is kicked up (as it has definitely been before) I will completely give in (as I have done before) and go back to not discussing my health issues further (as was done before.)  Again, I don’t have the strength to deal with this.  Plus, I fear it’s something that I can’t “deal with” even if I had Herculean or Atlas sized muscles, anyway.  We just can’t reach any common ground? Well, I could go off all of my meds completely and perhaps then she might get the picture?

This is very upsetting.  To hear all of this all over again.  Things were going so well.  Hopefully there won’t be any escalation.

At least she was positive with all of the other personal things I wrote about.

Post a comment
Write a comment:

Related Searches